Alert archive / Nebraska / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 207, NWS Omaha, NE
NWS Omaha, NE issued this severe thunderstorm warning at Aug 16, 2016, 5:11 PM CDT for Knox County, Nebraska. It was in force for 49 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 16, 2016, 5:11 PM CDT (22:11 UTC)
- Expired
- Aug 16, 2016, 6:00 PM CDT
- In force
- 49 min
- Issued by
- NWS Omaha, NE
- Area
- Storm-based polygon
- Hail
- 1.75 in
- Wind
- 50.0 mph
County Knox County, NE
The radar
The Sioux Falls radar (KFSD), 116 km from the middle of the area, began a volume at 22:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Omaha, NE (KOAX), launched 12:00Z, 10.2 hours before the alert went out and 200 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 55 J/kg
- Mixed-layer CIN
- -140 J/kg
- Mixed-layer LCL
- 1557 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 84 m²/s²
- 0-3 km storm-relative helicity
- 152 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
804
WUUS53 KOAX 162211
SVROAX
NEC107-162300-
/O.NEW.KOAX.SV.W.0207.160816T2211Z-160816T2300Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
ISSUED BY NATIONAL WEATHER SERVICE HASTINGS NE
511 PM CDT TUE AUG 16 2016
THE NATIONAL WEATHER SERVICE IN OMAHA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHEASTERN KNOX COUNTY IN NORTHEASTERN NEBRASKA...
* UNTIL 600 PM CDT
* AT 511 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR SANTEE...OR
14 MILES SOUTH OF TYNDALL...MOVING EAST AT 15 MPH.
HAZARD...GOLF BALL SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT
DAMAGE TO ROOFS...SIDING...WINDOWS...AND VEHICLES.
* LOCATIONS IMPACTED INCLUDE...
SANTEE...CROFTON...LEWIS AND CLARK STATE RECREATION AREA...GAVINS
POINT DAM AND CAMPGROUNDS AND LINDY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4285 9778 4284 9770 4284 9766 4286 9761
4285 9756 4285 9753 4286 9750 4285 9748
4266 9749 4268 9791 4279 9792 4281 9789
4286 9787 4287 9783
TIME...MOT...LOC 2211Z 267DEG 13KT 4278 9782
HAIL...1.75IN
WIND...<50MPH
$$
BILLINGS WRIGHT4 follow-up statements
238
WWUS53 KOAX 162232
SVSOAX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
ISSUED BY NATIONAL WEATHER SERVICE HASTINGS NE
532 PM CDT TUE AUG 16 2016
NEC107-162300-
/O.CON.KOAX.SV.W.0207.000000T0000Z-160816T2300Z/
KNOX NE-
532 PM CDT TUE AUG 16 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 PM CDT
FOR NORTHEASTERN KNOX COUNTY...
AT 532 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 7 MILES SOUTH OF
SANTEE...OR 15 MILES SOUTHWEST OF LEWIS AND CLARK STATE RECREATION
AREA...MOVING SOUTHEAST AT 10 MPH.
HAZARD...GOLF BALL SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
DAMAGE TO ROOFS...SIDING...WINDOWS...AND VEHICLES. EXPECT
WIND DAMAGE TO ROOFS...SIDING...AND TREES.
LOCATIONS IMPACTED INCLUDE...
CROFTON...LINDY AND GAVINS POINT DAM AND CAMPGROUNDS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4279 9792 4284 9776 4284 9765 4285 9748
4266 9749 4268 9791
TIME...MOT...LOC 2232Z 321DEG 9KT 4274 9780
HAIL...1.75IN
WIND...60MPH
$$
BILLINGS WRIGHT097
WWUS53 KOAX 162234
SVSOAX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
534 PM CDT TUE AUG 16 2016
NEC107-162300-
/O.CON.KOAX.SV.W.0207.000000T0000Z-160816T2300Z/
KNOX NE-
534 PM CDT TUE AUG 16 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 PM CDT
FOR NORTHEASTERN KNOX COUNTY...
AT 534 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 9 MILES NORTHWEST
OF BLOOMFIELD...OR 18 MILES SOUTHWEST OF LEWIS AND CLARK STATE
RECREATION AREA...MOVING SOUTHEAST AT 15 MPH.
HAZARD...GOLF BALL SIZE HAIL.
SOURCE...TRAINED WEATHER SPOTTERS.
IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT DAMAGE
TO ROOFS...SIDING...WINDOWS...AND VEHICLES.
LOCATIONS IMPACTED INCLUDE...
SANTEE...CROFTON...LEWIS AND CLARK STATE RECREATION AREA...
GAVINS POINT DAM AND CAMPGROUNDS AND LINDY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4285 9778 4284 9770 4284 9766 4286 9761
4285 9756 4285 9753 4286 9750 4285 9748
4266 9749 4268 9791 4279 9792 4281 9789
4286 9787 4287 9783
TIME...MOT...LOC 2234Z 321DEG 11KT 4269 9780
HAIL...1.75IN
WIND...<50MPH
$$
DERGAN314
WWUS53 KOAX 162249
SVSOAX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
549 PM CDT TUE AUG 16 2016
NEC107-162300-
/O.CON.KOAX.SV.W.0207.000000T0000Z-160816T2300Z/
KNOX NE-
549 PM CDT TUE AUG 16 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 PM CDT
FOR NORTHEASTERN KNOX COUNTY...
AT 547 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 9 MILES SOUTHWEST
OF LEWIS AND CLARK STATE RECREATION AREA...MOVING SOUTHEAST AT 15
MPH.
HAZARD...GOLF BALL SIZE HAIL.
SOURCE...TRAINED WEATHER SPOTTERS.
IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT DAMAGE
TO ROOFS...SIDING...WINDOWS...AND VEHICLES.
LOCATIONS IMPACTED INCLUDE...
CROFTON...LEWIS AND CLARK STATE RECREATION AREA AND GAVINS POINT DAM
AND CAMPGROUNDS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4280 9775 4284 9770 4284 9766 4286 9761
4285 9756 4285 9753 4286 9750 4285 9748
4266 9749 4267 9767
TIME...MOT...LOC 2247Z 293DEG 15KT 4277 9767
HAIL...1.75IN
WIND...<50MPH
$$
DERGAN645
WWUS53 KOAX 162300
SVSOAX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
600 PM CDT TUE AUG 16 2016
NEC107-162309-
/O.EXP.KOAX.SV.W.0207.000000T0000Z-160816T2300Z/
KNOX NE-
600 PM CDT TUE AUG 16 2016
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN KNOX COUNTY WILL
EXPIRE AT 600 PM CDT...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE...THE WARNING WILL BE ALLOWED TO EXPIRE. HOWEVER HEAVY RAIN
IS STILL POSSIBLE WITH THIS THUNDERSTORM.
LAT...LON 4280 9775 4284 9770 4284 9766 4286 9761
4285 9756 4285 9753 4286 9750 4285 9748
4266 9749 4267 9767
TIME...MOT...LOC 2258Z 267DEG 13KT 4277 9767
$$
KERNWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Omaha, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 16, 12:14 PM CDT, 4 hours 57 minutes earlier.
Area forecast discussion, Aug 16, 12:14 PM CDT, 4 hours 57 minutes before
Area Forecast Discussion National Weather Service Omaha/Valley NE 1214 PM CDT TUE AUG 16 2016 .UPDATE... Issued at 1215 PM CDT Tue Aug 16 2016 Updated grids and products earlier for showers and thunderstorms that kept occurring in a band from west to east across the central part of the forecast area. Coverage and intensity has been decreasing the past hour or so. Recent experimental HRRR output suggests some activity may linger in southeast Nebraska and southwest Iowa this afternoon. Also a few storms may develop late this afternoon or evening in the northwest part of northeast Nebraska. Also updated sky cover...max temps and winds earlier. && .SHORT TERM...(today through Thursday) Issued at 300 AM CDT Tue Aug 16 2016 Although somewhat slower than previous nights models indicated, scattered convection had developed and spread into northeast Nebraska at 07z. Strong low level moisture transport is oriented across eastern Nebraska early this morning with axis indicated to spread slowly east through 12z then stall across extreme eastern Nebraska into northwest Iowa during the morning. Better forcing however shifts east of the area after 12z with showers and storms expected to diminish. Some potential for additional storms return again tonight as mid level instability remains across the area and low level jet increases with eastern Nebraska western Iowa border area located in best convergence area. Generally dry and turning warmer for Wednesday into Thursday as upper ridge amplifies a bit over the central plains and strong upper trough approaches from the northwest. .LONG TERM...(Thursday night through Monday) Issued at 300 AM CDT Tue Aug 16 2016 Upper trough then works its way slowly southeast Thursday night through Friday with surface system developing over eastern South Dakota into western Nebraska. Increasing chance of storms for the area late Friday afternoon into Friday night as front moves into the area with potential for heavy rain. Will be interesting to see how deeper moisture that has been in place across the south interacts with this northern system. Models show upper trough becoming fragmented by Saturday with one wave coming across the region on Saturday while main energy stays to the west over the northern Rockies before moving into the region on Sunday. This may result in additional chance of more widespread rain for both Saturday and Sunday. Everything then shifts south and east of the area SUnday night and Monday. && .AVIATION...(For the 18Z TAFS through 18Z Wednesday afternoon) Issued at 1215 PM CDT Tue Aug 16 2016 Generally look for VFR conditions through the period. Isolated TSRA will be possible...mainly at KOMA between 03z and 09z. Winds should become light and variable tonight. Some fog is possible toward sunrise but did not mention in TAFs at this time. && .OAX Watches/Warnings/Advisories... NE...None. IA...None. && UPDATE...Miller SHORT TERM...Fobert LONG TERM...Fobert AVIATION...Miller
Hazardous weather outlook, Aug 16, 10:35 AM CDT, 6 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 1035 AM CDT TUE AUG 16 2016 IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034- 042>045-050>053-065>068-078-088>093-170545- MONONA-HARRISON-SHELBY-POTTAWATTAMIE-MILLS-MONTGOMERY-FREMONT- PAGE-KNOX-CEDAR-THURSTON-ANTELOPE-PIERCE-WAYNE-BOONE-MADISON- STANTON-CUMING-BURT-PLATTE-COLFAX-DODGE-WASHINGTON-BUTLER- SAUNDERS-DOUGLAS-SARPY-SEWARD-LANCASTER-CASS-OTOE-SALINE- JEFFERSON-GAGE-JOHNSON-NEMAHA-PAWNEE-RICHARDSON- 1035 AM CDT TUE AUG 16 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST IOWA...WEST CENTRAL IOWA...EAST CENTRAL NEBRASKA...NORTHEAST NEBRASKA AND SOUTHEAST NEBRASKA. .DAY ONE...THIS AFTERNOON AND TONIGHT ISOLATED THUNDERSTORMS WILL BE POSSIBLE THROUGH THIS AFTERNOON... MAINLY FROM EAST CENTRAL NEBRASKA INTO SOUTHWEST IOWA. SOME STORMS COULD DEVELOP IN NORTHEAST NEBRASKA VERY LATE THIS AFTERNOON... THEN MOVE OR DEVELOP SOUTHEAST INTO EAST CENTRAL NEBRASKA AND SOUTHWEST IOWA TONIGHT. SOME STORMS COULD BE STRONG WITH GUSTY WINDS AND SMALL HAIL. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THERE WILL BE A BETTER CHANCE FOR THUNDERSTORMS FROM LATE THURSDAY NIGHT INTO FRIDAY NIGHT AS A COLD FRONT MOVES THROUGH THE REGION. A FEW SEVERE STORMS MAY OCCUR DURING THIS TIME. THERE IS ALSO A CHANCE FOR THUNDERSTORMS EARLY NEXT WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION SHOULD NOT BE NEEDED THIS AFTERNOON OR TONIGHT.
In the hours before
Special weather statement, Aug 16, 5:01 PM CDT, 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
ISSUED BY NATIONAL WEATHER SERVICE HASTINGS NE
501 PM CDT TUE AUG 16 2016
NEZ011-012-162245-
KNOX NE-CEDAR NE-
501 PM CDT TUE AUG 16 2016
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN KNOX AND
NORTHWESTERN CEDAR COUNTIES UNTIL 545 PM CDT...
AT 500 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
SANTEE...OR 14 MILES SOUTH OF TYNDALL...MOVING EAST AT 20 MPH.
NICKEL SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
SANTEE...CROFTON...LEWIS AND CLARK STATE RECREATION AREA...
GAVINS POINT DAM AND CAMPGROUNDS AND LINDY.
LAT...LON 4285 9778 4284 9770 4284 9766 4286 9762
4285 9755 4286 9750 4285 9745 4286 9743
4266 9741 4267 9794 4277 9795 4280 9790
4286 9787 4287 9783
TIME...MOT...LOC 2200Z 266DEG 17KT 4277 9785
BILLINGS WRIGHTThe office that day
Everything else NWS Omaha, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 16, 12:19 AM CDT | Special Weather Statement | OAX | Antelope | 26 min |
| Aug 16, 1:27 AM CDT | Special Weather Statement | OAX | Wayne | 33 min |
| Aug 16, 5:01 PM CDT | Special Weather Statement | OAX | Knox | 44 min |
| Aug 16, 5:56 PM CDT | Special Weather Statement | OAX | Knox | 49 min |
| Aug 16, 6:04 PM CDT | Severe Thunderstorm Warning | OAX | Cedar, Knox | 26 min |
| Aug 16, 6:35 PM CDT | Severe Thunderstorm Warning | OAX | Cass, Lancaster | 40 min |
| Aug 16, 6:41 PM CDT | Special Weather Statement | OAX | Cass | 49 min |
| Aug 16, 6:49 PM CDT | Special Weather Statement | OAX | Johnson | 41 min |
| Aug 16, 6:52 PM CDT | Severe Thunderstorm Warning | OAX | Antelope, Knox, Pierce | 38 min |
| Aug 16, 6:54 PM CDT | Special Weather Statement | OAX | Knox | 51 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.